Alert archive / Arkansas / Tornado Warnings in 2018

Tornado Warning 84, NWS Shreveport, LA

June 20, 2018Columbia County, Lafayette County, Arkansas

NWS Shreveport, LA issued this tornado warning at Jun 20, 2018, 5:57 PM CDT for Columbia County, Lafayette County, Arkansas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2018, 5:57 PM CDT (22:57 UTC)
Expired
Jun 20, 2018, 6:15 PM CDT
In force
18 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Columbia County, AR, Lafayette County, AR

The radar

The Shreveport radar (KSHV), 76 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2018-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2018-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
370 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

538 
WFUS54 KSHV 202257
TORSHV
ARC027-073-202315-
/O.NEW.KSHV.TO.W.0084.180620T2257Z-180620T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
557 PM CDT WED JUN 20 2018

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Southwestern Lafayette County in southwestern Arkansas...
  West central Columbia County in southwestern Arkansas...

* Until 615 PM CDT.
    
* At 557 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Bradley, or 14 miles northwest of Springhill,
  moving northeast at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Bradley around 605 PM CDT.
  Canfield around 615 PM CDT.

Other locations impacted by this tornadic thunderstorm include Mars
Hill and Gin City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3302 9370 3311 9378 3328 9353 3312 9338
TIME...MOT...LOC 2257Z 233DEG 14KT 3308 9369 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

29
1 follow-up statement
936 
WWUS54 KSHV 202305
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
605 PM CDT WED JUN 20 2018

ARC027-073-202315-
/O.CON.KSHV.TO.W.0084.000000T0000Z-180620T2315Z/
Lafayette AR-Columbia AR-
605 PM CDT WED JUN 20 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTH
CENTRAL LAFAYETTE AND WEST CENTRAL COLUMBIA COUNTIES...
    
At 605 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Bradley, or 13 miles northwest of Springhill, moving
northeast at 15 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Canfield around 615 PM CDT.

Other locations impacted by this tornadic thunderstorm include Mars
Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3303 9365 3314 9373 3328 9353 3312 9338
TIME...MOT...LOC 2305Z 233DEG 14KT 3310 9366 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

29

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jun 20, 4:24 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 20, 4:24 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
424 PM CDT Wed Jun 20 2018

.SHORT TERM.../Tonight through tomorrow night/
Finally, we are in the slot of deep tropical moisture with a weak
cool front draping in over OK/MO producing loads of clouds with
high pwats pent up by the height falls edging down from the North.
Air temps are a dream for many on this last day of Spring. Summer
begins at 05:07 a.m.CDT in the morning with the sun at it's zenith
somewhere over the Atlantic ocean. For now we are looking at a
range of low 70s North to near 90 SE at this time. We are still
looking at more or less two large waves of push in the
reflectivity pattern this afternoon with widespread showers and
isolated thunderstorms over SW AR and the coastal bend of TX.

Gulf moisture will remain thick with a marginal risk for Day one
coming as the front drifts closer in to our area. Gusty winds may
accompany the downpours along with dangerous lightning our
greatest threat to the public tonight. The rain has been light
area wide and will pick up and remain off and on through Thursday,
but coverage will decrease from W to E. The WPC has an inch or
two for most with isolated higher amounts to 3 or 4 possible. So
minor flooding at most with some gusty wind tomorrow in better
heating and instability as we cool aloft. Then the front will
bounce back N tomorrow evening and the rain with it under light
but increasing NW flow to focus activity in the I-30 corridor for
the most part. /24/

LONG TERM.../Friday through Wednesday night/

Disturbed Northwest flow aloft will affect the Four State Region
through the weekend as a closed upper low moves across the middle
sections of the country and toward the lower Great lakes Region and
the Ohio Valley. A cold front will trail to the Southwest from an
associated surface low pressure system that will move to near the
Interstate 30 corridor over Southwest Arkansas and into Northeast
Texas late Friday afternoon and evening before becoming nearly
stationary. Showers and strong to severe thunderstorms will be
marginally possible Friday in the late afternoon and overnight as
these features interact with a moist supply of gulf and tropical
moisture. Even with the Northeast advancement of the boundary as a
warm front Saturday and on Sunday, additional disturbances in the
flow aloft along with available heating and the continued supply of
gulf moisture around the back side of surface high pressure over the
Southeast States and the Northern Gulf will provide convection into
the late weekend. Another upper level low will be moving out of the
Rockies into the Plains for the start of the work week will allow
ridging aloft to move over the forecast area providing a dry start
to the work week and will keep most of the rest of the work week
with scattered convection for the mid to late week time frame and
mainly to the East and around the South periphery of the forecast
area. Temperatures will be warming during the work week. /06/

&&

AVIATION...
For the ArkLaTex, bouncing from IFR to VFR occasionally with areas
of showers moving NE16KT. Cigs and vsby to see restrictions in
downpours off and on this period. Sfc winds are SE 5-10KT with
some gusts to 20-30KT in E TX around heavy rain areas to affect
many terminals this cycle. Climb winds are SE-SW 20-30 and W/SW
for flight levels 30-50KT. Isold TSTMs will become more widespread
with additional expansion of saturating lower atmosphere. The FZL
15.1kft. Outlook lingering wx into Thursday improving Friday. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  91  75  93 /  70  40  20  30
MLU  73  87  73  91 /  80  60  20  30
DEQ  71  89  69  91 /  70  30  40  30
TXK  72  90  72  92 /  70  30  30  40
ELD  72  89  72  90 /  80  40  30  50
TYR  72  90  75  94 /  50  40  10  20
GGG  72  90  74  94 /  80  40  10  20
LFK  73  89  74  95 /  60  60  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

24/06/24
Hazardous weather outlook, Jun 20, 1:26 PM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
126 PM CDT Wed Jun 20 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-211100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
126 PM CDT Wed Jun 20 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms will continue to develop and spread to
the North with heavier rainfall amounts of one quarter to three
quarters of an inch per hour. Thunderstorms will be capable of
producing gusty winds generally less than 30 MPH, occasional but
deadly lightning and brief but heavy rainfall. No organized
hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Showers and thunderstorms will remain possible through the work
week, mainly during the afternoon and evenings as tropical
moisture interacts with the approach and passage of an upper level
low pressure system and a Southeast moving cold front. A couple
of thunderstorms could be strong to severe, producing gusty winds,
hail, heavy rainfall, and deadly lightning. The weekend will
resort back to only isolated afternoon showers and thunderstorms
with a climbing heat index and high pressure ridge returns with
warming temperatures.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through tonight.

06

In the hours before

Special weather statement, Jun 20, 4:57 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Shreveport LA
457 PM CDT WED JUN 20 2018

ARZ050-051-059>061-070>072-LAZ001>003-TXZ097-112-126-202230-
Howard AR-Lafayette AR-Sevier AR-Miller AR-Little River AR-
Columbia AR-Hempstead AR-Nevada AR-Bossier LA-Caddo LA-Webster LA-
Marion TX-Cass TX-Bowie TX-
457 PM CDT WED JUN 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR HEMPSTEAD...SOUTHEASTERN
SEVIER...LAFAYETTE...SOUTHEASTERN HOWARD...NEVADA...SOUTHEASTERN
LITTLE RIVER...MILLER AND WESTERN COLUMBIA COUNTIES...NORTHWESTERN
WEBSTER...NORTHWESTERN CADDO AND NORTHWESTERN BOSSIER PARISHES...
NORTHEASTERN MARION...SOUTHEASTERN BOWIE AND EASTERN CASS COUNTIES
UNTIL 530 PM CDT...

At 456 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Fulton to near Garland to
near Kildare. Movement was northeast at 15 mph.

Winds in excess of 30 mph, brief moderate rainfall and occasional
lightning will be possible with this line of storms.

Locations impacted include...
Texarkana, Magnolia, Hope, Atlanta, Wake Village, Springhill,
Nashville, Prescott, Stamps, Waldo, Lewisville, Mineral Springs,
McNeil, Vivian, Nash, Queen City, Plain Dealing, Fouke, Bradley and
Taylor.

LAT...LON 3401 9382 3400 9370 3396 9362 3395 9353
      3396 9347 3395 9342 3396 9338 3395 9337
      3390 9330 3388 9331 3384 9329 3383 9323
      3371 9310 3341 9312 3290 9352 3284 9426
      3394 9398 3402 9382
TIME...MOT...LOC 2156Z 216DEG 15KT 3368 9375 3329 9378 3294 9417

29
Special weather statement, Jun 20, 5:30 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
530 PM CDT WED JUN 20 2018

ARZ060-061-070>072-LAZ001>003-TXZ112-126-202315-
Hempstead AR-Lafayette AR-Miller AR-Nevada AR-Columbia AR-Bossier LA-
Caddo LA-Webster LA-Cass TX-Marion TX-
530 PM CDT WED JUN 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR HEMPSTEAD...MILLER...LAFAYETTE...
NEVADA AND COLUMBIA COUNTIES...NORTHWESTERN WEBSTER...NORTHWESTERN
CADDO AND NORTHWESTERN BOSSIER PARISHES...SOUTHEASTERN CASS AND
NORTHEASTERN MARION COUNTIES UNTIL 615 PM CDT...

At 529 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hope to near Lewisville to near McLeod.
Movement was northeast at 20 mph.

Winds in excess of 30 mph, brief moderate rainfall and occasional
lightning will be possible with these storms.

Locations impacted include...
Magnolia, Hope, Springhill, Prescott, Stamps, Waldo, Lewisville,
McNeil, Vivian, Cullen, Plain Dealing, Sarepta, Fouke, Bradley,
Taylor, Emmet, Emerson, Hosston, Blevins and Buckner.

LAT...LON 3395 9353 3396 9347 3395 9342 3396 9338
      3390 9330 3384 9329 3383 9323 3380 9318
      3382 9314 3378 9310 3338 9312 3338 9299
      3318 9306 3302 9317 3302 9324 3299 9324
      3289 9347 3285 9425 3347 9386 3399 9370
TIME...MOT...LOC 2229Z 241DEG 18KT 3366 9356 3330 9357 3292 9410

29

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 4:57 PM CDTSpecial Weather StatementSHVHempstead, Lafayette, Miller, Nevada33 min
Jun 20, 5:30 PM CDTSpecial Weather StatementSHVColumbia, Hempstead, Lafayette, Miller, Nevada45 min
Jun 20, 6:15 PM CDTTornado WarningSHVColumbia, Lafayette15 min
Jun 20, 6:30 PM CDTTornado WarningSHVColumbia, Lafayette30 min
Jun 20, 6:40 PM CDTTornado WarningSHVLafayette20 min
Jun 20, 6:59 PM CDTTornado WarningSHVColumbia, Lafayette31 min

Nearby

Tornado Warnings in Arkansas, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.